I take it back!

My hope, excitement, and optimism about the possibilities that Metformin might make the difference are waning . . . . Ugh . . . this stuff hits pretty hard at first. No wonder people lose weight . . . everything goes right through you (sorry TMI). This would be a bulimic’s dream drug. Anyway, the RE did warn me that with every dose increase this would happen. It should only last a couple of days or so, but still . . . it’s not fun. Add the usual AF cramps, etc., and I feel pretty icky.

Instead of a hot steamy romantic weekend with C., I’ll be curled up with my heating pad and a bottle of Gatorade.

Anyone on metformin? How long did it take to feel normal after each dose increase?

Advertisements

10 Responses to “I take it back!”

  1. Ms.Once Says:

    It took me a few weeks for my stomach to stop going, “What in The Hell are you doing to me, woman?” And really about a month to feel back to my former digestive self. I found that watching what foods made my reaction worse helped (Cheese+Met+Me=Bad,bad,bad), as did making sure to take the Met on a full stomach after eating.

    But now I’m like Bob Dole with the Viagra–put me on TV, man, to sing Met’s praises. It regulated my cycle in a way that everything else I’d tried (Provera–evil) and even acupuncture and herbs couldn’t quite do. Stay with it. You’ll feel better, and I’d bet it will make a real difference to you and your body.
    What can I say? I’ve been converted to the Church of Metformin.

  2. DD Says:

    I’ve never taken it, but from other blogs I have read of those who do, they experience very similar issues, including a waning desire for drink. That’s gotta suck.

  3. One Mother's Journey Says:

    I actually found that taking the Met with food helped. It bothered my stomach for about a week each time I increased. It sucks. Good luck with it – this is my 3rd cycle on it and it hasn’t shortened or regulated my cycle yet – but I am still hopeful.

  4. akeeyu Says:

    I only had two days of side effects with each dose increase, which was lucky. For me, what makes the difference is taking it with milk or a milk product, but…see above. For some, met plus milk equals Oh Dear God!

    I guess the only trick is to find your magic food, and for God’s sake, never take it on an empty stomach. EVER.

  5. Lut C. Says:

    Those side-effects sound awful. I hope they pass soon and perhaps you’ll feel like singing met’s praises too.

  6. Sunny Jenny Says:

    I’ve been on Metformin for over two years. It’s been only recently that my body has stopped acting up. It was the afternoon pill that would kill me. I’d be in the bathroom from 1:00 – 5:00 p.m. I knew if I ate a high carb/sugar meal I’d regret it. Only recently my RE gave me permission to take one pill in the morning and two at bed time (I am on a 1500 mg dose). Now I have no problems what so ever! And I don’t forget to take my afternoon pill! Every now and then I still get a sour stomach but that’s only may 3 times a month and isn’t necessarily medication related. I hope the Metformin works out for you!!

  7. Heather Says:

    Definitely make immodium your new best friend.

    My doc didn’t step up the dose…nope, 1700mg from day 1. I thought I was going to die. It will get better – trust me.

    Also, cheese doesn’t bother me but salad and pizza do. So, I guess you have to find out what foods affect you that way and avoid them.

    Good Luck!

  8. Mary Ellen and Steve Says:

    I hate metformin. Everytime I attempt to increase my dose, I give up and go back down to 500 because the side effects are so awful. I am sorry Beagle. I hope it gets better soon.

  9. Jo Says:

    Ick.
    Take with food! I started with 1000mg ER and took that at night. I then switched to regular and upped to 2000mg a day. 1 1000mg twice a day now. I like ER MUCH better.

    Like others said, some foods set you off. Anything with high carbs, sugar and that tastes good, sends me to the bathroom for hours.

    It took me about a week to get through the worst of it. I also do not drink at all anymore. The side effects from that I am told can be nasty as well. You are right about weight loss. It is hard to put and keep it on.

    You will feel better after time, and the correct dosage can really make a difference.

  10. Kristi Says:

    You poor thing. I’ve never taken it, but I hope you feel better soon. 😦

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: